Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 11, NWS Tucson, AZ

April 16, 2008

NWS Tucson, AZ issued this red flag warning at Apr 16, 2008, 4:45 AM MST. It took effect at Apr 16, 2008, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2008, 4:45 AM MST (11:45 UTC)
In effect from
Apr 16, 2008, 10:00 AM MST
Expired
Apr 16, 2008, 8:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 161145
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
445 AM MST WED APR 16 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING FOR FIRE WEATHER ZONE 146 AND EASTERN 148 INCLUDING
GRAHAM...GREENLEE AND COCHISE COUNTIES DUE TO STRONG WINDS...LOW
HUMIDITIES...AND VERY HIGH TO EXTREME FIRE DANGER RATING...

.THE TAIL END OF A WEATHER DISTURBANCE MOVING THROUGH THE WESTERN
STATES WILL RESULT IN ANOTHER WINDY DAY ACROSS SOUTHEAST ARIZONA.
THE COMBINATION OF STRONG AND GUSTY WEST WINDS...LOW HUMIDITIES
AND A VERY HIGH TO EXTREME FIRE DANGER RATING HAVE WARRANTED
UPGRADING THE FIRE WEATHER WATCH TO A RED FLAG WARNING. THE RED
FLAG WARNING IS IN EFFECT FROM 10 AM MST THIS MORNING UNTIL 8 PM
MST THIS EVENING.

AZZ146-148-170300-
/O.UPG.KTWC.FW.A.0008.080416T1600Z-080417T0300Z/
/O.NEW.KTWC.FW.W.0011.080416T1700Z-080417T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
445 AM MST WED APR 16 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE TAIL END OF A WEATHER DISTURBANCE MOVING THROUGH THE WESTERN
STATES WILL RESULT IN YET ANOTHER WINDY DAY ACROSS SOUTHEAST
ARIZONA TODAY. EXPECT SUSTAINED 20-FOOT WINDS OUT OF THE WEST AT
15 TO 25 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON...ESPECIALLY
ACROSS GRAHAM...GREENLEE AND COCHISE COUNTIES. A VERY DRY AIRMASS
REMAINS ACROSS THE REGION...WITH RELATIVE HUMIDITIES EXPECTED TO
DIP INTO THE SINGLE DIGITS ONCE AGAIN TODAY. THE COMBINATION OF
THE STRONG AND GUSTY WEST WINDS...LOW HUMIDITIES AND A VERY HIGH
TO EXTREME FIRE DANGER RATING HAVE WARRANTED UPGRADING THE FIRE
WEATHER WATCH TO A RED FLAG WARNING. THE RED FLAG WARNING IS IN
EFFECT FROM 10 AM MST THIS MORNING UNTIL 8 PM MST THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
3 follow-up statements
000 
WWUS85 KTWC 162201
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
301 PM MST WED APR 16 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING FOR FIRE WEATHER ZONE 146 AND EASTERN FIRE WEATHER ZONE
148 INCLUDING GRAHAM...GREENLEE AND COCHISE COUNTIES DUE TO STRONG
WINDS...LOW RELATIVE HUMIDITIES...AND VERY HIGH TO EXTREME FIRE
DANGER RATING...

.A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN HAS RESULTED
IN BREEZY TO WINDY CONDITIONS ACROSS MUCH OF SOUTHEAST ARIZONA
TODAY. THE COMBINATION OF STRONG AND GUSTY WINDS...VERY LOW
RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER
RATING HAS RESULTED IN THE CONTINUATION OF THE RED FLAG WARNING
THROUGH 8 PM MST THIS EVENING FOR FIRE WEATHER ZONE 146 (NORTHERN
GRAHAM AND GREENLEE COUNTIES) AND EASTERN PORTIONS OF FIRE WEATHER
ZONE 148 (SOUTHERN GRAHAM AND GREENLEE COUNTIES AND COCHISE COUNTY).

AZZ146-148-170300-
/O.CON.KTWC.FW.W.0011.000000T0000Z-080417T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
301 PM MST WED APR 16 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR ALL OF FIRE WEATHER ZONE 146 (NORTHERN GRAHAM AND GREENLEE
COUNTIES) AND EASTERN PORTIONS OF FIRE WEATHER ZONE 148 (SOUTHERN
GRAHAM AND GREENLEE COUNTIES AND COCHISE COUNTY).

EXPECT SUSTAINED 20-FOOT WINDS OUT OF THE WEST AT 20 TO 30 MPH WITH
GUSTS TO AROUND 40 MPH THROUGH THE EARLY EVENING HOURS ACROSS
GRAHAM...GREENLEE AND COCHISE COUNTIES. THE COMBINATION OF THESE
STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH
TO EXTREME FIRE DANGER RATING HAVE WARRANTED THE CONTINUATION OF
THE RED FLAG WARNING THROUGH 8 PM MST THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING THROUGH 8 PM MST THIS EVENING FOR PORTIONS
OF SOUTHEAST ARIZONA.

$$
000 
WWUS85 KTWC 170301
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
801 PM MST WED APR 16 2008

...THE RED FLAG WARNING WILL EXPIRED AT 8 PM FOR GRAHAM...GREENLEE
AND COCHISE COUNTIES...


AZZ146-148-170415-
/O.EXP.KTWC.FW.W.0011.000000T0000Z-080417T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
801 PM MST WED APR 16 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

WIND CONDITIONS IN GRAHAM...GREENLEE AND COCHISE COUNTIES HAVE
DECREASED BELOW RED FLAG CRITERIA AND WILL CONTINUE TO DIMINISH
OVERNIGHT. HENCE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT
8 PM.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE EXPIRATION OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTWC 170311 CCA
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ...CORRECTION
801 PM MST WED APR 16 2008

CORRECTED MINOR TYPOS

...THE RED FLAG WARNING WILL EXPIRE AT 8 PM FOR GRAHAM...GREENLEE
AND COCHISE COUNTIES...


AZZ146-148-170415-
/O.EXP.KTWC.FW.W.0011.000000T0000Z-080417T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
801 PM MST WED APR 16 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

WIND CONDITIONS IN GRAHAM...GREENLEE AND COCHISE COUNTIES HAVE
DECREASED BELOW RED FLAG CRITERIA AND WILL CONTINUE TO DIMINISH
OVERNIGHT. HENCE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT
8 PM.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE EXPIRATION OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 16, 2:15 AM MST, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 16, 2:15 AM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 AM MST WED APR 16 2008

.SYNOPSIS...A STRONG LOW PUSHING THROUGH WESTERN STATES JUST TO OUR
NORTH WILL BRING GUSTY WINDS TO THE AREA ONCE AGAIN TODAY AS WELL AS
COOLER TEMPERATURES. A BRIEF WARMUP TO END THE WEEK WILL BE FOLLOWED
BY MORE WINDS OVER THE WEEKEND AND EARLY NEXT WEEK.

&&

.DISCUSSION...A FEW PATCHES OF MID AND HIGH CLOUD HERE AND THERE.
SECONDARY IMPULSE HAS SPUN UP AS IT PUSHES DOWN TOWARD NORTHERN
ARIZONA THIS MORNING. TRAJECTORY WILL PULL IT THROUGH EAST CENTRAL
ARIZONA LATER TODAY AND INTO NEW MEXICO TONIGHT. LOWER ATMOSPHERE
HAS GENERALLY MANAGED TO DECOUPLE WITH WINDS DOWN MOST PLACES EARLY
THIS MORNING. THAT WILL CHANGE LATER THIS MORNING WITH WINDS PICKING
UP AGAIN TO WINDY LEVELS. EASTERN AREAS WILL BE THE GUSTIEST...BUT
PROBABLY STILL GENERALLY BELOW WIND ADVISORY LEVELS. EVEN WITH A
SLIGHTLY DEEPER TRAJECTORY THE ONCOMING SYSTEM WILL NOT MANAGE MUCH
MOISTURE THIS FAR SOUTH...SO DRY CONDITIONS AND WINDS WILL ONCE
AGAIN CAUSE FIRE WEATHER CONCERNS WITH A RED FLAG WARNING DESCRIBED
IN THE FIRE WEATHER SECTION BELOW.

SHORTWAVE RIDGE LATE THURSDAY AND FRIDAY WITH A QUICK REBOUND IN
TEMPERATURES BEFORE A STRONGER AND BROADER MEAN TROUGH POSITION IS
REINFORCED ACROSS WESTERN STATES OVER THE WEEKEND INTO EARLY NEXT
WEEK. AS IS TYPICAL FOR APRIL NO ENERGY OR MOISTURE THIS FAR
SOUTH...BUT MORE GUSTY WINDS AND TEMPERATURES KNOCKED BACK TO NEAR
CLIMO LEVELS TO START THE NEW WEEK.

&&

.FIRE WEATHER...A PACIFIC LOW PRESSURE SYSTEM PUSHING THROUGH
WESTERN STATES WILL BRING STRONG WINDS AND COOLER TEMPERATURES
TODAY. WHILE THESE COOLER TEMPERATURES WILL AID SOMEWHAT IN
OVERNIGHT RELATIVE HUMIDITY RECOVERIES...DAYTIME MINIMUM RELATIVE
HUMIDITY VALUES WILL SEE LITTLE IF ANY SIGNIFICANT CHANGE.  RED FLAG
CONDITIONS ARE EXPECTED ONCE AGAIN TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA...THUS THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED
FLAG WARNING FOR FIRE WEATHER ZONE 146 AND EASTERN FIRE WEATHER ZONE
148.

&&

.AVIATION...MOSTLY CLEAR SKIES WITH SOME CIRROFORM CLOUDINESS ABOVE
20K FT AGL. WINDS BECOMING LESS THAN 15 KNOTS EARLY THIS MORNING
AREAWIDE...HOWEVER WEST TO SOUTHWEST WINDS WILL INCREASE ONCE AGAIN
LATER THIS MORNING TO 15-25KTS WITH GUSTS TO 35 KTS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING TODAY FOR
 EASTERN FIRE WEATHER ZONE 148 AND ALL OF ZONE 146.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 16, 4:45 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
445 AM MST WED APR 16 2008

AZZ019-030-035-170300-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
445 AM MST WED APR 16 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THE TAIL END OF A WEATHER DISTURBANCE MOVING THROUGH THE WESTERN
STATES WILL RESULT IN YET ANOTHER WINDY DAY ACROSS SOUTHEAST
ARIZONA TODAY. EXPECT SUSTAINED 20-FOOT WINDS OUT OF THE WEST AT
15 TO 25 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON...ESPECIALLY
ACROSS GRAHAM...GREENLEE AND COCHISE COUNTIES. A VERY DRY AIRMASS
REMAINS ACROSS THE REGION...WITH RELATIVE HUMIDITIES EXPECTED TO
DIP INTO THE SINGLE DIGITS ONCE AGAIN TODAY. THE COMBINATION OF
THE STRONG AND GUSTY WEST WINDS...LOW HUMIDITIES AND A VERY HIGH
TO EXTREME FIRE DANGER RATING HAVE WARRANTED UPGRADING THE FIRE
WEATHER WATCH TO A RED FLAG WARNING. THE RED FLAG WARNING IS IN
EFFECT FROM 10 AM MST THIS MORNING UNTIL 8 PM MST THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 1:09 PM MSTWind AdvisoryTWC7 hr

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.